Alert archive / Idaho / High Wind Watches in 2012

High Wind Watch 2, NWS Boise, ID

June 3, 20128 counties in Idaho; Malheur County, Oregon

NWS Boise, ID issued this high wind watch at Jun 3, 2012, 2:00 PM MDT for 8 counties in Idaho; Malheur County, Oregon. It took effect at Jun 4, 2012, 5:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jun 3, 2012, 2:00 PM MDT (20:00 UTC)
In effect from
Jun 4, 2012, 5:00 PM MDT
Expired
Jun 3, 2012, 10:40 PM MDT
In force
Issued by
NWS Boise, ID

Counties Ada County, ID, Adams County, ID, Canyon County, ID, Elmore County, ID, Gem County, ID, Owyhee County, ID, Payette County, ID, Washington County, ID, Malheur County, OR

The radar

The Boise radar (KCBX), 35 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 8.0 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2012-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2012-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1916 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

042 
WWUS75 KBOI 032000
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
200 PM MDT SUN JUN 3 2012

...HIGH WINDS POSSIBLE LATE MONDAY...

.HIGH WINDS MAY OCCUR LATE MONDAY AND MONDAY EVENING AS A STRONG
COLD FRONT MOVES THROUGH SOUTHEAST OREGON AND SOUTHWEST IDAHO.
THUNDERSTORMS ALONG AND AHEAD OF THE FRONT MAY BRING STRONG WINDS
OF THEIR OWN.

ORZ063-040500-
/O.NEW.KBOI.HW.A.0002.120604T2300Z-120605T0100Z/
MALHEUR COUNTY-
200 PM MDT SUN JUN 3 2012 /100 PM PDT SUN JUN 3 2012/

...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY
EVENING. 

* WINDS...WEST 40 MPH WITH GUSTS TO 60 MPH. STRONGEST WINDS WILL
  OCCUR AT THE TIME OF FRONTAL PASSAGE AND WILL LAST LESS THAN ONE
  HOUR. WINDS WILL THEN DECREASE TO 20 TO 30 MPH WITH GUSTS TO 45
  MPH.

* TIMING...4 PM TO 6 PM PDT MONDAY.

* IMPACTS...WINDS MAY CAUSE PROPERTY DAMAGE. BLOWING DUST MAY
  CREATE A TRAVEL HAZARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

IDZ012-014-033-ORZ064-040500-
/O.NEW.KBOI.HW.A.0002.120605T0100Z-120605T0400Z/
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-UPPER WEISER RIVER-
LOWER TREASURE VALLEY OR-
200 PM MDT SUN JUN 3 2012

...HIGH WIND WATCH IN EFFECT MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT MONDAY EVENING. 

* WINDS...NORTHWEST 40 MPH WITH GUSTS TO 60 MPH. STRONGEST WINDS
  WILL OCCUR AT THE TIME OF FRONTAL PASSAGE AND WILL LAST LESS
  THAN ONE HOUR. WINDS WILL THEN DECREASE TO 20 TO 30 MPH WITH
  GUSTS TO 45 MPH.

* TIMING...7 PM TO 10 PM MDT MONDAY. COLD FRONT SHOULD PASS
  THROUGH ONTARIO/OR BETWEEN 6 AND 7 PM MDT MONDAY...BOISE BETWEEN
  7 AND 8 PM MDT...AND MOUNTAIN HOME SHORTLY AFTER 8 PM MDT. 

* IMPACTS...WINDS MAY CAUSE PROPERTY DAMAGE. BLOWING DUST MAY
  CREATE A TRAVEL HAZARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

IDZ029-040500-
/O.NEW.KBOI.HW.A.0002.120604T2300Z-120605T0400Z/
OWYHEE MOUNTAINS-
200 PM MDT SUN JUN 3 2012

...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY
EVENING. 

* WINDS...WEST 40 MPH WITH GUSTS TO 60 MPH. STRONGEST WINDS WILL
  OCCUR AT THE TIME OF FRONTAL PASSAGE AND WILL LAST LESS THAN ONE
  HOUR. WINDS WILL THEN DECREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* TIMING...6 PM TO 8 PM MDT MONDAY.

* IMPACTS...WINDS MAY CAUSE PROPERTY DAMAGE. BLOWING DUST MAY
  CREATE A TRAVEL HAZARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
1 follow-up statement
061 
WWUS75 KBOI 040440
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
1040 PM MDT SUN JUN 3 2012

...HIGH WIND WATCH HAS BEEN REPLACED WITH A WIND ADVISORY...

.STRONG WINDS WILL OCCUR LATE MONDAY AND MONDAY EVENING AS A
POTENT COLD FRONT MOVES THROUGH SOUTHEAST OREGON AND SOUTHWEST
IDAHO. THUNDERSTORMS ALONG AND AHEAD OF THE FRONT MAY BRING STRONG
WINDS OF THEIR OWN. 

MANY OF OUR WIND ADVISORIES ARE FOR WINDS THAT JUST BARELY GET
INTO ADVISORY CRITERIA...MEANING SUSTAINED WINDS JUST ABOVE 30 MPH
AND GUSTS TO 45 MPH. THIS ONE IS DIFFERENT. WINDS IN THIS CASE ARE
EXPECTED TO BE AT THE HIGH END OF ADVISORY CRITERIA...MEANING
SUSTAINED AROUND 40 MPH WITH GUSTS NEAR 55 MPH. PLEASE UNDERSTAND
THAT THIS IS NOT A TYPICAL WIND ADVISORY.

ORZ064-041245-
/O.UPG.KBOI.HW.A.0002.120605T0100Z-120605T0400Z/
/O.NEW.KBOI.WI.Y.0014.120604T2200Z-120605T0300Z/
LOWER TREASURE VALLEY OR-
1040 PM MDT SUN JUN 3 2012

...WIND ADVISORY IN EFFECT FROM 4 PM TO 9 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM TO 9 PM MDT MONDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS TO 55 MPH. STRONGEST
  WINDS WILL OCCUR AT THE TIME OF FRONTAL PASSAGE AND WILL LAST
  LESS THAN ONE HOUR. WINDS WILL THEN DECREASE TO 20 TO 30 MPH
  WITH GUSTS TO 45 MPH.

* TIMING...4 PM TO 9 PM MDT MONDAY. COLD FRONT SHOULD PASS THROUGH
  ONTARIO/OR BETWEEN 5 AND 7 PM MDT MONDAY.

* IMPACTS...WINDS MAY CAUSE PROPERTY DAMAGE. BLOWING DUST MAY 
  CREATE A TRAVEL HAZARD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

ORZ063-041245-
/O.UPG.KBOI.HW.A.0002.120604T2300Z-120605T0100Z/
/O.NEW.KBOI.WI.Y.0014.120604T2200Z-120605T0300Z/
MALHEUR COUNTY-
1040 PM MDT SUN JUN 3 2012 /940 PM PDT SUN JUN 3 2012/

...WIND ADVISORY IN EFFECT FROM 4 PM MDT /3 PM PDT/ TO 9 PM MDT
/8 PM PDT/ MONDAY...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM MDT /3 PM PDT/ TO 9 PM
MDT /8 PM PDT/ MONDAY. THE HIGH WIND WATCH IS NO LONGER IN
EFFECT. 

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 55 MPH. STRONGEST WINDS
  WILL OCCUR AT THE TIME OF FRONTAL PASSAGE AND WILL LAST LESS
  THAN ONE HOUR. WINDS WILL THEN DECREASE TO 20 TO 30 MPH WITH
  GUSTS TO 45 MPH.

* TIMING...3 PM PDT TO 8 PM PDT MONDAY.

* IMPACTS...WINDS MAY CAUSE PROPERTY DAMAGE. BLOWING DUST MAY 
  CREATE A TRAVEL HAZARD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

IDZ012-014-033-041245-
/O.UPG.KBOI.HW.A.0002.120605T0100Z-120605T0400Z/
/O.NEW.KBOI.WI.Y.0014.120605T0100Z-120605T0600Z/
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-UPPER WEISER RIVER-
1040 PM MDT SUN JUN 3 2012

...WIND ADVISORY IN EFFECT FROM 7 PM MONDAY TO MIDNIGHT MDT
MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM MONDAY TO MIDNIGHT MDT
MONDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS TO 55 MPH. STRONGEST
  WINDS WILL OCCUR AT THE TIME OF FRONTAL PASSAGE AND WILL LAST
  LESS THAN ONE HOUR. WINDS WILL THEN DECREASE TO 20 TO 30 MPH
  WITH GUSTS TO 45 MPH.

* TIMING...7 PM TO MIDNIGHT MDT MONDAY. COLD FRONT SHOULD PASS
  THROUGH THE UPPER WEISER RIVER BASIN AND CANYON COUNTY BETWEEN 6
  AND 8 PM MDT MONDAY...ADA COUNTY BETWEEN 7 AND 9 PM MDT...AND
  MOUNTAIN HOME BETWEEN 8 AND 10 PM MDT.

* IMPACTS...WINDS MAY CAUSE PROPERTY DAMAGE. BLOWING DUST MAY 
  CREATE A TRAVEL HAZARD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

IDZ029-041245-
/O.UPG.KBOI.HW.A.0002.120604T2300Z-120605T0400Z/
/O.NEW.KBOI.WI.Y.0014.120605T0100Z-120605T0600Z/
OWYHEE MOUNTAINS-
1040 PM MDT SUN JUN 3 2012

...WIND ADVISORY IN EFFECT FROM 7 PM MONDAY TO MIDNIGHT MDT
MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM MONDAY TO MIDNIGHT MDT
MONDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 55 MPH. STRONGEST WINDS
  WILL OCCUR AT THE TIME OF FRONTAL PASSAGE AND WILL LAST LESS
  THAN ONE HOUR. WINDS WILL THEN DECREASE TO 20 TO 30 MPH WITH
  GUSTS TO 45 MPH.

* TIMING...7 PM TO MIDNIGHT MDT MONDAY.

* IMPACTS...WINDS MAY CAUSE PROPERTY DAMAGE. BLOWING DUST MAY 
  CREATE A TRAVEL HAZARD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

ORZ061-041245-
/O.NEW.KBOI.WI.Y.0014.120604T2200Z-120605T0300Z/
HARNEY COUNTY-
940 PM PDT SUN JUN 3 2012

...WIND ADVISORY IN EFFECT FROM 3 PM TO 8 PM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM TO 8 PM PDT MONDAY. 

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 55 MPH. STRONGEST WINDS
  WILL OCCUR AT THE TIME OF FRONTAL PASSAGE AND WILL LAST LESS
  THAN ONE HOUR. WINDS WILL THEN DECREASE TO 20 TO 30 MPH WITH
  GUSTS TO 45 MPH.

* TIMING...3 PM TO 8 PM PDT MONDAY.

* IMPACTS...WINDS MAY CAUSE PROPERTY DAMAGE. BLOWING DUST MAY 
  CREATE A TRAVEL HAZARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

IDZ015-041245-
/O.NEW.KBOI.WI.Y.0014.120605T0100Z-120605T0600Z/
SOUTHWEST HIGHLANDS-
1040 PM MDT SUN JUN 3 2012

...WIND ADVISORY IN EFFECT FROM 7 PM MONDAY TO MIDNIGHT MDT
MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM MONDAY TO MIDNIGHT MDT
MONDAY NIGHT. 

* WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS TO 55 MPH. STRONGEST
  WINDS WILL OCCUR AT THE TIME OF FRONTAL PASSAGE AND WILL LAST
  LESS THAN ONE HOUR. WINDS WILL THEN DECREASE TO 20 TO 30 MPH
  WITH GUSTS TO 45 MPH.

* TIMING...7 PM TO MIDNIGHT MDT MONDAY. COLD FRONT SHOULD PASS
  THROUGH THE SOUTHWEST HIGHLANDS BETWEEN 7 AND 10 PM MDT.

* IMPACTS...WINDS MAY CAUSE PROPERTY DAMAGE. BLOWING DUST MAY 
  CREATE A TRAVEL HAZARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this high wind watch went out at Jun 3, 9:00 AM MDT, 5 hours earlier.

Area forecast discussion, Jun 3, 9:00 AM MDT, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
900 AM MDT SUN JUN 3 2012

.DISCUSSION...TREMENDOUS WX CHANGE IS EXPECTED TO BEGIN IN OREGON
MONDAY AFTERNOON AND SWRN IDAHO MONDAY EVENING AS A VERY STRONG
COLD FRONT MOVES THROUGH.  NOT ONLY WILL THE FRONT HAVE AN INTENSE
THERMAL GRADIENT BUT IT WILL ALSO BE MOVING QUICKLY AS THE
SUPPORTING NEGATIVE-TILT PACIFIC UPPER TOUGH IS FORCED INLAND
BY ANOTHER TROUGH FARTHER OUT IN THE PACIFIC.  IT IS RARE THAT A
HIGH-AMPLITUDE EVENT ALSO MOVES QUICKLY BUT IT WILL THIS TIME.
THE RESULT WILL BE A VERY STRONG FRONTAL PASSAGE THAT WILL ALSO
INCLUDE THUNDERSTORMS...ESPECIALLY ON THE IDAHO SIDE.  LATEST MODELS
PLACE THE FRONT IN ERN OREGON AT 4 PM PDT MONDAY...SWRN IDAHO 7-8 PM
MDT MONDAY...AND SCENTRL IDAHO AROUND 10 PM MDT MONDAY.  THESE TIMES
ARE 1-2 HOURS LATER THAN PREVIOUSLY FORECAST BUT MODELS SEEM TO BE
FINALLY SETTLING IN ON THE TIMING.  SURFACE PRESSURE GRADIENT WILL
SUPPORT AT LEAST ADVISORY WIND-SPEEDS...POSSIBLY STRONGER IN THE
TREASURE AND MAGIC VALLEYS...AND THUNDERSTORMS ALONG THE FRONT WILL
BE STRONG OR POSSIBLY SEVERE IN ALL IDAHO ZONES.  BEFORE THE FROPA
IDAHO ZONES WILL GET INTO THE 80S TO LOWER 90S MONDAY WHILE OREGON
STAYS ONLY IN THE 70S TO MID 80S.  TUESDAY WILL BE A FULL 30 DEGREES
...LOCALLY 35 DEGREES...COLDER WITH HIGHS ONLY IN THE MID 40S TO MID
50S IN THE MOUNTAINS AND MID TO UPPER 50S IN THE VALLEYS.  CURRENT
FORECAST LOOKS GOOD IN ALL RESPECTS AT THIS TIME.  WE ARE PLANNING
TO ISSUE EITHER A WIND ADVISORY OR A HIGH-WIND WATCH LATER TODAY FOR
MONDAY EVENING FOR THE SNAKE BASIN ZONES.

&&

.AVIATION...WIDESPREAD VFR. AREAS OF MVFR CEILINGS AND MOUNTAIN
OBSCURATION ARE POSSIBLE THIS AFTERNOON UNDER SHOWERS AND
THUNDERSTORMS...MAINLY NORTH OF A KBNO-KMYL LINE FROM 22Z - 04Z.
WESTERLY WINDS AT THE SURFACE AT 10 -15 KTS. SOUTHWEST WINDS ALOFT
UP TO 30 KTS AT 10K FEET MSL.

&&

.PREV DISCUSSION...
SHORT TERM...TODAY THROUGH MONDAY...A STRONG COLD FRONTAL PASSAGE IS
EXPECTED MONDAY AFTERNOON. TODAY BROAD SW FLOW WITH DEEPER MOISTURE
OVER CENTRAL OREGON TO CENTRAL IDAHO NORTHWARD WILL ALLOW FOR A
WARMER DAY THAN SATURDAY FROM JORDAN VALLEY THROUGH THE UPPER
TREASURE AND MAGIC VALLEYS TO THE NV BORDER. THE CLOUD AND MOISTURE
BOUNDARY FROM BURNS TO IDAHO CITY MAY ACT AS A FOCUS FOR AFTERNOON
CONVECTION BUT ENOUGH BREAKS ARE EXPECTED NORTH FOR ISOLATED
THUNDERSTORMS NORTH THROUGH BAKER COUNTY AND THE WEST CENTRAL
MOUNTAINS AS WELL. A DEVELOPING SURFACE LOW ABOUT 900 MILES WSW OF
BOISE OFF THE CALIFORNIA COAST WILL LIFT NE TO OVER OREGON MONDAY
MORNING FOR A MILD NIGHT ACROSS THE REGION DUE TO CONSIDERABLE
CLOUDINESS AND INCREASING SHOWERS. AS A NEGATIVELY TILTED UPPER
TROUGH PUSHES INLAND MONDAY THE LOW WILL CONTINUE NE THROUGH CENTRAL
IDAHO IN THE LATE AFTERNOON. OVER IDAHO ORGANIZED CONVECTION IS
EXPECTED TO BREAK OUT EARLY MONDAY. CELLS LOOK TO TRANSITION FROM
ORGANIZED THUNDERSTORMS AS STRONG WIND PRODUCERS TO HEAVY RAINERS AS
ABUNDANT MOISTURE WITH 200 PERCENT OF NORMAL PWAT FOLLOWS THE FRONT
INLAND OVER SE OREGON. TRAINING OF CELLS IS POSSIBLE. IT WILL BE
LOCALLY VERY WINDY OVER SE OREGON ESPECIALLY LATE MONDAY AFTERNOON
AND EVENING. THUNDERSTORM COVERAGE MAY BECOME SCATTERED THIS
AFTERNOON AND EVENING OVER BURNS/VALE AND THE TREASURE VALLEY AREAS
BUT FOR NOW LOOKING AT WIDELY SCATTERED. BETTER FORCING MONDAY
AFTERNOON MAY REQUIRE HIGHER COVERAGE WITH AND SOUTH OF THE LOW
TRACK. GUSTY WINDS WILL SPREAD THROUGH THE AREA MONDAY AFTERNOON.

LONG TERM...MONDAY NIGHT THROUGH SUNDAY...STRONG FRONTAL PASSAGE ON
TRACK TO OCCUR MONDAY NIGHT FOR WIDESPREAD THUNDERSTORMS AND SHOWERS
AHEAD OF THE FRONT...THEN A STEADY RAIN WITH SIGNIFICANTLY COOLER
TEMPERATURES BEHIND IT. ANOTHER ROUND OF SHOWERY PRECIP IS EXPECTED
TUESDAY...AS THE UPPER TROUGH MOVES OVER THE AREA. MODELS HAVE COME
INTO BETTER AGREEMENT FOR WEDNESDAY...AND ALLOW THE UPPER LOW TO
QUICKLY EXIT THE REGION...HOWEVER THE AREA WILL REMAIN UNDER THE
INFLUENCE OF THE BROAD UPPER TROUGH SO DO NOT EXPECT TEMPERATURES TO
REBOUND BACK TO NEAR NORMAL UNTIL THURSDAY WHEN ZONAL FLOW RETURNS.
WEAK RIDGING WILL PROVIDE FURTHER WARMING ON FRIDAY...BEFORE ANOTHER
CLOSED LOW PRESSURE SYSTEM LOOKS TO PUSH INTO THE REGION NEXT
WEEKEND.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.

&&

WEATHER.GOV/BOISE

DISCUSSION...LC
AVIATION.....CB
PREV SHORT TERM...VM
PREV LONG TERM....BB
Hazardous weather outlook, Jun 3, 5:24 AM MDT, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
524 AM MDT SUN JUN 3 2012

IDZ011>016-028>030-033-ORZ061>064-041200-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
524 AM MDT SUN JUN 3 2012 /424 AM PDT SUN JUN 3 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A COLD FRONT WILL CROSS THE AREA MONDAY...AND WIDESPREAD THUNDERSTORMS
ARE EXPECTED AHEAD OF AND ALONG THE FRONT. THERE IS POTENTIAL FOR SOME
STORMS TO BECOME STRONG OR SEVERE...ESPECIALLY IN THE CENTRAL MOUNTAINS
OF IDAHO. THOSE WITH OUTDOOR INTERESTS MONDAY ARE ADVISED TO MONITOR
THE LATEST FORECAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY SIGNIFICANT WEATHER. SPOTTER ACTIVATION
MAY BE NEEDED ON MONDAY.

In the hours before

Special weather statement, Jun 3, 9:23 AM MDT, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
923 AM MDT SUN JUN 3 2012

IDZ011>016-028>030-033-ORZ061>064-040330-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
923 AM MDT SUN JUN 3 2012 /823 AM PDT SUN JUN 3 2012/

...VERY STRONG COLD FRONT LATE MONDAY...

A VERY STRONG COLD FRONT WILL BRING AN ABRUPT END TO THE HOT
WEATHER LATE MONDAY AND REPLACE IT BY ABNORMALLY COOL SHOWERY
WEATHER TUESDAY. THE FRONT WILL BE IN EASTERN OREGON BETWEEN
4 AND 6 PM PDT MONDAY...SOUTHWESTERN IDAHO INCLUDING THE BOISE
AREA BETWEEN 7 AND 9 PM MDT MONDAY...AND THE TWIN FALLS/JEROME
AREA AROUND 10 PM MDT MONDAY EVENING. ORGANIZED THUNDERSTORMS WITH
STRONG TO POSSIBLY SEVERE WIND GUSTS AND HAIL ARE POSSIBLE ALONG
AND AHEAD OF THE FRONT. THE FRONT ITSELF WILL SHIFT THE WIND TO
THE WEST OR NORTHWEST AND TEMPERATURES WILL PLUMMET.

HIGH TEMPERATURES MONDAY WILL BE IN THE 80S TO MID 90S IN IDAHO
AND 70S AND 80S IN OREGON.  HIGHS TUESDAY WILL ONLY BE IN THE
UPPER 40S AND 50S.

BOISE........HIGH MONDAY...91 HIGH TUESDAY...57
TWIN FALLS...HIGH MONDAY...94 HIGH TUESDAY...58
MCCALL.......HIGH MONDAY...75 HIGH TUESDAY...48
BAKER/OR.....HIGH MONDAY...77 HIGH TUESDAY...50
BURNS/OR.....HIGH MONDAY...73 HIGH TUESDAY...51

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 2:16 PM MDTRed Flag WarningBOI31 hr

Nearby

High Wind Watches in Idaho, 2012High Wind Watches in Oregon, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.